Alert archive / Tennessee / Flash Flood Warnings in 2025

Flash Flood Warning 50, NWS Nashville, TN

April 3, 20254 counties in Tennessee

NWS Nashville, TN issued this flash flood warning at Apr 3, 2025, 8:38 PM CDT for 4 counties in Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 3, 2025, 8:38 PM CDT (01:38 UTC)
Expired
Apr 3, 2025, 11:45 PM CDT
In force
3 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Flood severity
None

Counties Dickson County, TN, Hickman County, TN, Humphreys County, TN, Perry County, TN

The radar

The Ft Campbell radar (KHPX), 125 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 1.6 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2025-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2025-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 634 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
655 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
634 m²/s²
0-3 km storm-relative helicity
1183 m²/s²
Significant tornado parameter
0.0
Supercell composite
7.3

Open this sounding in Storm Lab

The text

As transmitted.

271 
WGUS54 KOHX 040138
FFWOHX
TNC043-081-085-135-040445-
/O.NEW.KOHX.FF.W.0050.250404T0138Z-250404T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
838 PM CDT Thu Apr 3 2025

The National Weather Service in Nashville has issued a

* Flash Flood Warning for...
  Southwestern Dickson County in middle Tennessee...
  Hickman County in middle Tennessee...
  Southern Humphreys County in middle Tennessee...
  Perry County in middle Tennessee...

* Until 1145 PM CDT.

* At 838 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 3 and 6 inches of rain 
  have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Dickson, Centerville, Linden, Hurricane Mills, Lobelville, 
  Bucksnort, Pleasantville, Pinewood, Nunnelly, I-40 Near The 
  Tennessee River, Lyles, Bon Aqua, Mousetail Landing State Park and 
  Primm Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3578 8798 3588 8794 3594 8793 3610 8743
      3583 8722 3577 8723 3563 8755 3565 8757
      3565 8759 3563 8762 3562 8762 3561 8766
      3559 8765 3543 8803 3545 8804 3548 8799
      3551 8797 3562 8804 3568 8802 3572 8803

FLASH FLOOD...RADAR INDICATED

$$

Rose

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Apr 3, 8:29 PM CDT, 9 minutes earlier. Its key messages:

  • Updated at 817 PM CDT Thu Apr 3 2025
  • Flash Flood Watch continues for a large portion of Middle TN through Sunday morning. Any storms could quickly cause an issue anywhere in the watch between now and then.
  • Tornado Watch has been cancelled, though some storms are possible in our northwestern quadrant before midnight. The tornado threat is very low in this area, but hail and wind could be an issue, still.
Area forecast discussion, Apr 3, 8:29 PM CDT, 9 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
829 PM CDT Thu Apr 3 2025

...New UPDATE...

.KEY MESSAGES...
Updated at 817 PM CDT Thu Apr 3 2025

- Flash Flood Watch continues for a large portion of Middle TN
  through Sunday morning. Any storms could quickly cause an issue
  anywhere in the watch between now and then.

- Tornado Watch has been cancelled, though some storms are
  possible in our northwestern quadrant before midnight. The
  tornado threat is very low in this area, but hail and wind could
  be an issue, still.

&&

.UPDATE...
Issued at 817 PM CDT Thu Apr 3 2025

Currently in a lull here in Middle TN. All convective products,
including the watch, have been cancelled or ended for the time
being. For the rest of tonight, we should be relatively quiet --
unless you're in the northwest quadrant of the mid-state. Ongoing
storms in west TN are expected to move into this area between 930
and 10 pm. Heavy rain will be the biggest issue, by far. As
saturated as everybody is after yesterday and today, any storms
could cause additional flooding issues very quickly (many areas
already have active Flash Flood Warnings issued). Hail is a
possibility with some of these storms, but a lower threat. That is
it for now. We'll be doing the full forecast package here in few
hours and we'll take a look at tomorrow and especially Saturday
regarding the severe/flooding threats.

&&

.SHORT TERM...
(Rest of today through Friday)
Issued at 903 AM CDT Thu Apr 3 2025

Latest SPC mesoscale discussion states occasional supercell
structures continue to be observed this morning with convection
moving across middle/northeast TN. With some heating/destabilization
ongoing south of the front that, there will be some potential for
storm intensification with cells that can remain rooted near the
boundary, which may move further north through the day. With
MLCAPE expected to increase through the 500-1000 J/kg along/south
of the front and favorable wind profiles expected to persist
through the day, some threat for all severe hazards could evolve
with time near the boundary, with an isolated hail and damaging
wind threat north of the boundary.

Latest HREF depicts storms training over Middle TN through
tonight then there is decent agreement that a break will develop
late tonight into Friday morning. By 7 AM Friday morning, most
storms look to be limited to North and West over SE KY and W of
the TN River. There is some risk for isolated strong storms to
develop Friday afternoon then activity diminishes through the
overnight.

&&

.LONG TERM...
(Friday Night through next Thursday)
Issued at 903 AM CDT Thu Apr 3 2025

Come Saturday morning, a more organized line of storms looks to
redevelop and work there way across Middle TN from the NW to the
SE. There will be a severe threat with these storms, with severe
hazards possible. Storms will be slow to push E across the state,
finally moving on out through Sunday afternoon. Flooding will be
an ongoing concern through the first of next week.

A much needed break from storms will set up by Monday with the
next chance for rain on Wednesday.

&&

.AVIATION...
(00Z TAFS)
Issued at 604 PM CDT Thu Apr 3 2025

MVFR CIGs are likely late tonight into the morning hours. IFR
conditions will be mostly confined to thunderstorms. Thunderstorms
will continue off and on until around midnight for CKV, BNA and
MQY. Beyond that timeframe showers or statiform rain is more
likely. Some thunder may be embedded. Another round of storms is
possible tomorrow afternoon but activity will likely be more
isolated.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      62  86  69  84 /  60  40  20  50
Clarksville    57  83  68  79 /  70  70  50  80
Crossville     66  82  64  82 /  20  20   0  10
Columbia       64  86  68  85 /  40  20  10  40
Cookeville     68  83  67  83 /  30  20  10  20
Jamestown      66  83  65  84 /  30  20  10  20
Lawrenceburg   70  85  68  84 /  30  20  10  30
Murfreesboro   63  86  68  85 /  40  20  10  30
Waverly        59  83  68  81 /  70  50  40  70

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Sunday morning for TNZ005>011-023>031-
056>060-062-093.

&&

UPDATE.......Unger
SHORT TERM...Hurley
LONG TERM....Hurley
AVIATION.....Hurley

In the hours before

Local storm report, Apr 3, 5:32 PM CDT, 3 hours 6 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
532 PM CDT Thu Apr 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     Lightning        3 NE Antioch            36.08N 86.63W
04/03/2025                   Davidson           TN   Emergency Mngr

            Report of lightning striking a home along
            Somerset Drive. Minor damage reported with
            no injuries.

&&
Local storm report, Apr 3, 5:49 PM CDT, 2 hours 49 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
549 PM CDT Thu Apr 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 PM     Flash Flood      Linden                  35.61N 87.84W
04/03/2025                   Perry              TN   Public

            Lots of road flooded in the city.

&&
Local storm report, Apr 3, 6:43 PM CDT, 1 hour 55 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
643 PM CDT Thu Apr 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 PM     Tstm Wnd Dmg     9 WSW Summertown        35.39N 87.44W
04/03/2025                   Lawrence           TN   Emergency Mngr

            Possible tornado. EM reports tree down
            across Chief Creek Road. Power flashes and
            power outages also reported. Time estimated
            via radar.

&&
Special weather statement, Apr 3, 6:53 PM CDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Nashville TN
653 PM CDT Thu Apr 3 2025

TNZ027-059-062-040030-
Rutherford TN-Williamson TN-Davidson TN-
653 PM CDT Thu Apr 3 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN DAVIDSON...
NORTHWESTERN RUTHERFORD AND NORTHEASTERN WILLIAMSON COUNTIES THROUGH
730 PM CDT...

At 653 PM CDT, Doppler radar was tracking a strong thunderstorm over
Brentwood, or 7 miles northeast of Franklin, moving northeast at 40
mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Nolensville, Brentwood, La Vergne, Percy Priest Lake, Antioch,
Smyrna, Oak Hill, and Franklin.

This includes the following highways...
 Interstate 65 between mile markers 69 and 75.
 Interstate 24 between mile markers 55 and 68.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1000 PM CDT for Middle
Tennessee.

&&

LAT...LON 3591 8679 3603 8684 3616 8658 3597 8645
TIME...MOT...LOC 2353Z 242DEG 33KT 3600 8675

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

27
Special weather statement, Apr 3, 7:17 PM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Nashville TN
717 PM CDT Thu Apr 3 2025

TNZ061-062-075-040045-
Rutherford TN-Bedford TN-Marshall TN-
717 PM CDT Thu Apr 3 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN MARSHALL...
SOUTHWESTERN RUTHERFORD AND NORTHERN BEDFORD COUNTIES THROUGH 745 PM
CDT...

At 717 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles north of Lewisburg, moving northeast at 45 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Rover, Christiana, Eagleville, Deason, Rockvale, Unionville,
Fosterville, Chapel Hill, and Murfreesboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1000 PM CDT for Middle
Tennessee.

&&

LAT...LON 3552 8675 3565 8682 3568 8682 3571 8676
      3570 8676 3570 8675 3571 8674 3570 8674
      3571 8673 3571 8669 3572 8669 3572 8670
      3575 8670 3587 8648 3561 8632
TIME...MOT...LOC 0017Z 241DEG 37KT 3563 8670

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

27
Special weather statement, Apr 3, 7:37 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Nashville TN
737 PM CDT Thu Apr 3 2025

TNZ028-062-063-040100-
Cannon TN-Rutherford TN-Wilson TN-
737 PM CDT Thu Apr 3 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL RUTHERFORD...
SOUTHEASTERN WILSON AND NORTHERN CANNON COUNTIES THROUGH 800 PM
CDT...

At 737 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Murfreesboro, moving northeast at 50 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Auburntown, Lascassas, Christiana, Murfreesboro, Woodbury, Rockvale,
Milton, and Readyville.

This includes Interstate 24 between mile markers 76 and 90.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1000 PM CDT for Middle
Tennessee.

&&

LAT...LON 3607 8607 3603 8603 3601 8604 3596 8602
      3591 8595 3584 8590 3564 8646 3566 8649
      3569 8652 3570 8656 3579 8662
TIME...MOT...LOC 0037Z 242DEG 43KT 3575 8649

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

27

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 7:00 PM CDTSevere Thunderstorm WarningOHXBedford, Marshall, Maury, Rutherford, Williamson18 min
Apr 3, 7:17 PM CDTSpecial Weather StatementOHXRutherford28 min
Apr 3, 7:37 PM CDTSpecial Weather StatementOHXCannon, Rutherford23 min
Apr 3, 7:45 PM CDTFlash Flood WarningOHXClay, Jackson, Macon, Overton, Pickett, Smith and 3 more3 hr
Apr 3, 7:47 PM CDTFlash Flood WarningOHXCheatham, Davidson, Dickson, Houston, Humphreys, Montgomery and 3 more3 hr
Apr 3, 8:17 PM CDTFlash Flood WarningOHXHickman, Lewis, Maury, Perry, Wayne, Williamson3 hr
Apr 3, 8:21 PM CDTRiver Flood WarningOHXPerry29 hr
Apr 3, 9:25 PM CDTSevere Thunderstorm WarningOHXHickman, Humphreys35 min
Apr 3, 9:48 PM CDTFlash Flood WarningOHXCheatham, Davidson, Dickson, Hickman, Rutherford, Sumner and 2 more3 hr
Apr 3, 9:49 PM CDTFlash Flood WarningOHXMacon, Sumner3 hr
Apr 3, 9:50 PM CDTRiver Flood WarningOHXHumphreys23 hr
Apr 3, 9:56 PM CDTSpecial Weather StatementOHXDickson, Humphreys34 min
Apr 3, 10:48 PM CDTFlash Flood WarningOHXCheatham, Davidson, Dickson, Houston, Humphreys, Montgomery and 3 more8 hr
Apr 4, 2:32 PM CDTSpecial Weather StatementOHXDavidson28 min
Apr 4, 3:00 PM CDTSpecial Weather StatementOHXSumner30 min
Apr 4, 3:02 PM CDTSevere Thunderstorm WarningOHXRobertson, Sumner17 min
Apr 4, 3:31 PM CDTSevere Thunderstorm WarningOHXStewart30 min
Apr 4, 3:41 PM CDTTornado WarningOHXStewart21 min

Nearby

Flash Flood Warnings in Tennessee, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.